CSN Login
Members Online: 11

You are here

Xeloda

butterfly23's picture
butterfly23
Posts: 257
Joined: Mar 2008

Hi Everyone!

I recently started Xeloda and I am now having pains in my feet and hands, I was told one side effect is dry feet and palms of hands, they are more sore than dry. Is anyone else having this side effect! If so, what are you doing about it? It is very sore to walk and to close my hands.
Thanks!
Karyn

Betsydoglover's picture
Betsydoglover
Posts: 1256
Joined: Jul 2005

Karyn -

See my post below about a possible change in dosing schedule. I am having tough time with sore feet and especially those Xeloda hands. It starts to get bad on Day 11-12 and is hideous from Day 13-15. We may change the dosing schedule to 5 days on 2 days off for 3 weeks.

Back in 2005 I had 6 cycles of Xeloda + and had no hand foot symptoms other than a bit of dryness / darkening. This time it is the whole 9 yards! (Guess we are not the same physiologically from one year to another!) I am 2 days into my off week on cycle 3 and hands and feet are improving. If we try this new cycle next time, I'll let you know how it goes.

Take care,
Betsy

Sundanceh's picture
Sundanceh
Posts: 4408
Joined: Jun 2009

Hi Karen

There is a product at your drug store called Bag Balm, it is an udder cream but has excellent emollient properties.

You slather it on your hands and feet and it will help keep them moist and retain some moisture that should help some. Get started on it early as you can, once your feet and hands start to split and crack, it takes longer.

For your feet, slather it on and put some socks on right after, this will hold the moisture in even more allowing it to work.

I did varying cycles of Xeloda and different dosages as well. You might see if your onc will let you take it One Week On - One Week Off with 3 pills by morning and 3 by night.

Once we got the dosage down, it got better. But I found it be a very nasty drug. I much preferred doing 5fu by IV than by pill form, which Xeloda is.

Hope this helps you
-Craig

taraHK
Posts: 1961
Joined: Aug 2003

On Xeloda my hands were OK (very dry, reddish, but only a little sore). But I had a lot of trouble with my feet -- red, blisters, and sometimes very sore. I had to stop walking for exercise boo hoo. I agree with others -- gloop on the gloopiest creams as much as you can. I had to have dose reduction and even skip a week -- which helped. Good luck.

Tara

Subscribe to Comments for "Xeloda"